Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 180, NWS Cleveland, OH

July 11, 2011Stark County, Summit County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 11, 2011, 2:38 PM EDT for Stark County, Summit County, Ohio. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 2:38 PM EDT (18:38 UTC)
Expired
Jul 11, 2011, 3:45 PM EDT
In force
67 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Stark County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 70 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 2:59 PM EDTTSTM WND GST 60S Canton, OH
Jul 11, 3:10 PM EDTTSTM WND GST 60S Canton, OHMULTIPLE 6-8 INCH DIAMETER TREE LIMBS DOWN AS WELL AS POWER LINES DOWN.
Jul 11, 3:22 PM EDTTSTM WND GST 60Alliance, OHSEVERAL 6-8 INCH LIMBS DOWN, POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 10:16 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WUUS51 KCLE 111838
SVRCLE
OHC151-153-111945-
/O.NEW.KCLE.SV.W.0180.110711T1838Z-110711T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
238 PM EDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STARK COUNTY IN NORTHEAST OHIO
  SOUTHERN SUMMIT COUNTY IN NORTHEAST OHIO

* UNTIL 345 PM EDT

* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BARBERTON TO BREWSTER TO 13
  MILES SOUTHWEST OF WILMOT...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AKRON...
  CANTON...
  MASSILLON...
  BREWSTER...
  NAVARRE...
  MASSILLON...
  TALLMADGE...
  MOGADORE...
  NORTH CANTON...
  HARTVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4099 8165 4099 8168 4110 8168 4111 8168
      4111 8139 4099 8139 4099 8109 4073 8108
      4072 8123 4064 8124 4065 8144 4066 8146
      4064 8149 4063 8164
TIME...MOT...LOC 1838Z 268DEG 35KT 4102 8161 4074 8164
          4053 8176

$$

LAPLANTE
5 follow-up statements
142 
WWUS51 KCLE 111855
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
255 PM EDT MON JUL 11 2011

OHC151-153-111945-
/O.CON.KCLE.SV.W.0180.000000T0000Z-110711T1945Z/
STARK OH-SUMMIT OH-
255 PM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHERN SUMMIT AND STARK COUNTIES...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKEMORE TO PERRY HEIGHTS TO 8 MILES SOUTH OF BEACH
CITY...MOVING EAST AT 45 MPH.

A 60 MPH WIND GUST HAS BEEN REPORTED IN BREWSTER.  

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
HARTVILLE...EAST SPARTA...LOUISVILLE...EAST CANTON...WAYNESBURG...
MAGNOLIA...LIMAVILLE...ALLIANCE AND MINERVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY
AFTERNOON FOR NORTHERN OHIO.

&&

LAT...LON 4099 8165 4099 8168 4110 8168 4111 8168
      4111 8139 4099 8139 4099 8109 4073 8108
      4072 8123 4064 8124 4065 8144 4066 8146
      4064 8149 4063 8164
TIME...MOT...LOC 1855Z 266DEG 37KT 4103 8137 4075 8140
          4054 8152

$$

KUBINA
493 
WWUS51 KCLE 111909
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
309 PM EDT MON JUL 11 2011

OHC151-153-111945-
/O.CON.KCLE.SV.W.0180.000000T0000Z-110711T1945Z/
STARK OH-SUMMIT OH-
309 PM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHERN SUMMIT AND STARK COUNTIES...

AT 306 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LIMAVILLE TO EAST CANTON TO 8
MILES SOUTHWEST OF MAGNOLIA...MOVING EAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...ALLIANCE
AND MINERVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY
AFTERNOON FOR NORTHERN OHIO.

&&

LAT...LON 4099 8165 4099 8168 4110 8168 4111 8168
      4111 8139 4099 8139 4099 8109 4073 8108
      4072 8123 4064 8124 4065 8144 4066 8146
      4064 8149 4063 8164
TIME...MOT...LOC 1909Z 266DEG 37KT 4104 8118 4076 8121
          4055 8133

$$

KUBINA
560 
WWUS51 KCLE 111924 RRA
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
324 PM EDT MON JUL 11 2011

OHC151-153-111945-
/O.CON.KCLE.SV.W.0180.000000T0000Z-110711T1945Z/
STARK OH-SUMMIT OH-
324 PM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHERN SUMMIT AND STARK COUNTIES...

AT 320 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LIMAVILLE TO MINERVA TO 7 MILES
SOUTH OF MAGNOLIA...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...MINERVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY
AFTERNOON FOR NORTHERN OHIO.

&&

LAT...LON 4099 8165 4099 8168 4110 8168 4111 8168
      4111 8139 4099 8139 4099 8109 4073 8108
      4072 8123 4064 8124 4065 8144 4066 8146
      4064 8149 4063 8164
TIME...MOT...LOC 1925Z 265DEG 28KT 4105 8109 4077 8112
          4056 8124

$$

KUBINA
120 
WWUS51 KCLE 111929
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
329 PM EDT MON JUL 11 2011

OHC153-111939-
/O.CAN.KCLE.SV.W.0180.000000T0000Z-110711T1945Z/
SUMMIT OH-
329 PM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUMMIT COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY
AFTERNOON FOR NORTHERN OHIO.

LAT...LON 4065 8144 4066 8145 4082 8130 4099 8122
      4099 8109 4073 8108 4072 8109 4072 8123
      4065 8123 4064 8124
TIME...MOT...LOC 1929Z 265DEG 28KT 4105 8105 4077 8108
          4056 8120

$$

OHC151-111945-
/O.CON.KCLE.SV.W.0180.000000T0000Z-110711T1945Z/
STARK OH-
329 PM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EASTERN STARK COUNTY...

AT 324 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LIMAVILLE TO MINERVA TO 7 MILES
SOUTH OF MAGNOLIA...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY
AFTERNOON FOR NORTHERN OHIO.

&&

LAT...LON 4065 8144 4066 8145 4082 8130 4099 8122
      4099 8109 4073 8108 4072 8109 4072 8123
      4065 8123 4064 8124
TIME...MOT...LOC 1929Z 265DEG 28KT 4105 8105 4077 8108
          4056 8120

$$

LAPLANTE
403 
WWUS51 KCLE 111943
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT MON JUL 11 2011

OHC151-111953-
/O.EXP.KCLE.SV.W.0180.000000T0000Z-110711T1945Z/
STARK OH-
343 PM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STARK COUNTY EXPIRES
AT 345 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY
AFTERNOON FOR NORTHEAST OHIO.

LAT...LON 4065 8144 4066 8145 4082 8130 4099 8122
      4099 8109 4073 8108 4072 8109 4072 8123
      4065 8123 4064 8124
TIME...MOT...LOC 1943Z 265DEG 28KT 4106 8090 4078 8094
          4057 8106

$$

KUBINA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:00 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 11, 1:00 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EDT MON JUL 11 2011

.SYNOPSIS...
A COLD FRONT OVER THE WESTERN GREAT LAKES WILL DROP SOUTH ACROSS
THE AREA ON TUESDAY. COOLER AND DRIER CANADIAN HIGH PRESSURE WILL
BUILD SOUTHEAST ACROSS THE EASTERN GREAT LAKES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH LATE AFTERNOON.
NOT SURE WE NEED IT ALL THE WAY TO EXTREME NORTHEAST OHIO BUT WE
WANTED TO BE CAUTIOUS UNTIL WE ARE SURE WHAT THE LAKE MICHIGAN
DERECHO IS GOING TO DO. THERE IS A CHANCE THAT THE SMALL CLUSTER
OF STORMS ENTERING NORTHWEST OHIO COULD ALSO TURN INTO A
THUNDERSTORM COMPLEX AND MOVE SOUTHEAST TOWARD BOWLING GREEN AND
MANSFIELD EARLY THIS AFTERNOON. ALSO NOT SURE WHAT WILL HAPPEN
WHEN THE DERECHO CATCHES UP TO THE FIRST CLUSTER OF STORMS. THE
CAP WILL BE BROKEN AS THE BOUNDARY LAYER BECOMES MORE UNSTABLE AND
MID LEVEL COOLING OCCURS. THE STORMS WILL EVENTUALLY HAVE RAPID
PROPAGATION OFF TO THE SOUTHEAST WITH DAMAGING WINDS LIKELY.

TEMPERATURES WILL BE DEPENDENT ON THE AMOUNT OF CLOUDS/STORMS
ACROSS NOW OHIO. HAVE TRIMMED BACK HIGHS ACROSS NORTHWEST OHIO TO
AROUND 90. WILL STICK WITH 90 AND LOWER 90S MOST ELSEWHERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA TONIGHT. WELL THAT IS
IF YOU WANT TO CALL IT A COLD FRONT. THICKNESS PATTERN DOES NOT EVEN
RELAX AT ALL BEHIND THE FRONT. WEAK UPPER LEVEL RIDGE TRIES TO BUILD
EAST INTO THE AREA TUESDAY MORNING BUT THEN FLATTENS OUT.  THIS
MEANS TEMPERATURES ON TUESDAY WILL STILL BE WARM BUT NOT AS WARM AS
TODAY. LOOKING UPPER 80S MOST AREAS AND AROUND 90 IN THE WEST.

THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT WITH THE
WEAK FRONTAL BOUNDARY AND THEN SHIFT EAST OF THE AREA BY TUESDAY
MORNING. HIGH PRESSURE BUILDS SOUTHEAST INTO THE REGION AND BECOMES
A DOMINANT WEATHER FEATURE THROUGH THURSDAY NIGHT.

HOWEVER...A QUICK SHOT OF UPPER LEVEL POSITIVE VORTICITY ADVECTION
TAKES PLACE TUESDAY EVENING INTO TUESDAY NIGHT WITH ASSOCIATED
MOISTURE. THIS ACTIVITY COULD PRODUCE A FEW SHOWERS AND
THUNDERSTORMS MAINLY ACROSS THE SOUTHERN PORTIONS OF THE FORECAST
AREA. ALL OF THE ACTIVITY WILL BE SOUTH OF THE REGION BY WEDNESDAY
WITH FAIR WEATHER RESUMING INTO THURSDAY NIGHT.

COOLER TEMPERATURES ARRIVE ON WEDNESDAY AS HIGH PRESSURE BUILDS
CLOSER TO THE REGION FROM THE NORTHWEST. THIS SHOULD BRING IN A BIT
MORE COOL AIR ADVECTION TO THE AREA. STILL LOOKING AT HIGHS IN THE
MIDDLE 80S IN THE WEST AND AROUND 80 EAST AND UPPER 70S ALONG THE
LAKE SHORE. A BIT OF A WARMUP TAKES PLACE BY ABOUT 2 OR 3 DEGREES BY
THURSDAY AS SUBSIDENCE OCCURS UNDER HIGH PRESSURE OVER THE AREA.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
THE LONG TERM IS NOT REAL CLEAR. THERE WILL BE A LOW THREAT OF
SHOWERS AND THUNDERSTORMS FOR THE PERIOD BUT DETAILS ARE UNCERTAIN.
HIGH PRESSURE WILL BE TO THE NORTH WITH AN INVERTED TROF ACROSS THE
EASTERN OHIO AND NORTHWEST PA FRIDAY BUT WEAKENING BY SUNDAY
ACCORDING TO THE GFS...THE 00Z ECMWF IS MORE PESSIMISTIC. AT THIS
TIME DID NOT MAKE MAJOR CHANGES SINCE CONFIDENCE IS NOT REAL HIGH.
USED A BLEND OF HPC AND 00Z MOS GUIDANCE FOR THE TEMPERATURES.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
CONVECTIVE COMPLEX AFFECTING THE WEST PART OF THE AREA WILL CONTINUE
TO DIVE SE SO NOT SURE IF TSRA WILL OCCUR AT CLE...ERI AND YNG. SOME
OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND/OR DAMAGING WINDS.
THE THREAT FOR TSRA WILL TAPER OFF TONIGHT NW TO SE AS THE FIRST IN
A SERIES OF WEAK COLD FRONTS MOVES THROUGH. WINDS WILL NOT BE STRONG
ENOUGH TO FLUSH OUT THE MOISTURE LATE TONIGHT SO LOOKS LIKE A GOOD
CHANCE FOR FAIRLY WIDESPREAD FOG TO DEVELOP. SOME IFR STRATUS COULD
DEVELOP BUT NOT SURE SO WILL ONLY HINT AT WITH MENTION OF SCT IFR
LEVEL CLOUDS.

CONDITIONS TO IMPROVE BY 14 TO 15Z TUE MORNING.

OUTLOOK...MAINLY VFR THROUGH SATURDAY.

&&

.MARINE...
A COLD FRONT WILL CROSS LAKE ERIE TONIGHT AND THEN HIGH PRESSURE
WILL BE JUST NORTH OF THE LAKE FOR MUCH OF THE REST OF THE WORK WEEK.
THE THREAT FOR A SMALL CRAFT ADVISORY WILL BE LOW WITH THE MAIN
THREAT TIMES LATE TONIGHT AND TUESDAY MORNING AFTER THE COLD FRONTAL
PASSAGE AND AGAIN TUESDAY THROUGH FRIDAY WITH A NORTH AND
NORTHEAST FLOW. AT THIS TIME IT LOOKS LIKE THE WIND SPEEDS SHOULD BE
MAINLY 10 TO 15 KNOTS WITH 2 TO 4 FOOT WAVES AT THE MOST...BUT THIS
WILL HAVE TO BE MONITORED. SPECIAL MARINE WARNINGS MAY BE NEEDED
LATER THIS AFTERNOON AND TONIGHT AS THUNDERSTORMS CROSS THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...LOMBARDY
LONG TERM...KIELTYKA
AVIATION...ADAMS
MARINE...KIELTYKA
Hazardous weather outlook, Jul 11, 10:37 AM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1037 AM EDT MON JUL 11 2011

LEZ142>146-162>166-OHZ003-006>014-017>023-027>033-036>038-047-089-
121445-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-
1037 AM EDT MON JUL 11 2011

...SEVERE THUNDERSTORM WATCH 627 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A GOOD CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
DAMAGING WINDS ARE THE MAIN THREAT. TORRENTIAL DOWNPOURS WILL
OCCUR WITH SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ061-147>149-167>169-PAZ001>003-121445-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA-
ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
1037 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
DAMAGING WIND ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jul 11, 1:31 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
131 PM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TSTM WND DMG     BALLVILLE               41.33N 83.14W
07/11/2011                   SANDUSKY           OH   TRAINED SPOTTER

            5 LARGE BRANCHES DOWN ALOMG WITH UNUSUAL FLOODING.

&&

LEE
Local storm report, Jul 11, 1:43 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
143 PM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     HAIL             SANDUSKY                41.46N 82.71W
07/11/2011  E0.50 INCH       ERIE               OH   PUBLIC

&&

LEE
Local storm report, Jul 11, 1:44 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
144 PM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND DMG     MANSFIELD               40.76N 82.53W
07/11/2011                   RICHLAND           OH   PUBLIC

            LARGE BRANCHES BROKEN.

&&

LEE
Local storm report, Jul 11, 1:45 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
145 PM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     MANSFIELD               40.76N 82.53W
07/11/2011                   RICHLAND           OH   PUBLIC

            STRUCTURAL DAMAGE.

&&

LEE
Local storm report, Jul 11, 1:47 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
147 PM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     DOWNBURST        N MANSFIELD             40.76N 82.53W
07/11/2011                   RICHLAND           OH   PUBLIC

            ESTIMATED 50 MPH WIND GUST.

&&

LEE
Local storm report, Jul 11, 1:54 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
154 PM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     TSTM WND DMG     WILLARD                 41.05N 82.72W
07/11/2011                   HURON              OH   TRAINED SPOTTER

            TREES DOWN.

&&

LEE

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:32 AM EDTSevere Thunderstorm WarningCLEWood43 min
Jul 11, 11:57 AM EDTSevere Thunderstorm WarningCLEHancock63 min
Jul 11, 12:16 PM EDTSpecial Marine WarningCLE119 min
Jul 11, 12:17 PM EDTAreal Flood AdvisoryCLEWood4 hr
Jul 11, 12:18 PM EDTSevere Thunderstorm WarningCLELucas, Wood57 min
Jul 11, 12:41 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Seneca59 min
Jul 11, 12:44 PM EDTSevere Thunderstorm WarningCLECrawford61 min
Jul 11, 12:58 PM EDTAreal Flood AdvisoryCLEHancock4 hr
Jul 11, 12:59 PM EDTSevere Thunderstorm WarningCLEHancock, Wyandot47 min
Jul 11, 1:01 PM EDTSevere Thunderstorm WarningCLEHuron, Richland44 min
Jul 11, 1:14 PM EDTSevere Thunderstorm WarningCLEErie, Huron44 min
Jul 11, 1:16 PM EDTSevere Thunderstorm WarningCLEMarion, Morrow, Richland59 min
Jul 11, 1:21 PM EDTSevere Thunderstorm WarningCLEAshland39 min
Jul 11, 1:38 PM EDTSevere Thunderstorm WarningCLEKnox61 min
Jul 11, 1:45 PM EDTSevere Thunderstorm WarningCLEHolmes, Wayne60 min
Jul 11, 1:51 PM EDTSpecial Marine WarningCLE84 min
Jul 11, 2:49 PM EDTSevere Thunderstorm WarningCLEAshtabula, Lake56 min
Jul 11, 3:10 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage65 min
Jul 11, 3:17 PM EDTSpecial Marine WarningCLE88 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.